Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 14, NWS Albuquerque, NM

April 20, 20076 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 20, 2007, 4:32 AM MDT for 6 counties in New Mexico. It took effect at Apr 20, 2007, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2007, 4:32 AM MDT (10:32 UTC)
In effect from
Apr 20, 2007, 1:00 PM MDT
Expired
Apr 20, 2007, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM

The radar

The Albuquerque radar (KABX), 89 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2007-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2007-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4151 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 201032
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
432 AM MDT FRI APR 20 2007

...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR THE NORTHWEST AND WEST CENTRAL HIGHLANDS DUE TO
STRONG WINDS AND LOW HUMIDITIES...

.DISCUSSION...

STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED FRIDAY AFTERNOON
AND EARLY EVENING ACROSS MUCH OF THE FORECAST AREA. THE NORTHWEST
AND WEST CENTRAL HIGHLANDS WILL HAVE THE MOST POTENT COMBINATION
OF LOW HUMIDITY AND STRONG WINDS FOR THE MAJORITY OF FRIDAY
AFTERNOON AND EARLY EVENING. THE RED FLAG AREA IS ALONG AND SOUTH
OF INTERSTATE 40 TO THE SAN MATEO MOUNTAINS SOUTH OF MAGDALENA AND
INTO THE NORTHERN GILA REGION OF CATRON COUNTY...AND EAST TO THE
BERNALILLO CIBOLA COUNTY LINE. BECAUSE THERE IS STILL SOME LIMITED
SNOW COVER ABOVE 8500 FEET THROUGHOUT THIS REGION...THE FIRE THREAT
WILL BE GREATER AT THE LOWER ELEVATIONS.

AREAS ALONG AND EAST OF THE EAST SLOPES OF THE SANDIA MANZANO
MOUNTAINS AND SANGRE DE CRISTO MOUNTAINS WILL LIKELY EXPERIENCE
1 TO 3 HOURS OF RED FLAG CONDITIONS LATER TODAY. SIMILAR
CONDITIONS ARE EXPECTED IN THE FAR NORTHEAST AS WELL.

NMZ105-109-210200-
/O.UPG.KABQ.FW.A.0010.070420T1900Z-070421T0200Z/
/O.NEW.KABQ.FW.W.0014.070420T1900Z-070421T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
432 AM MDT FRI APR 20 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 20, 2:47 AM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 20, 2:47 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 AM MDT FRI APR 20 2007

.DISCUSSION...STRONG UPR LVL LOW PRESSURE SYSTEM WILL CONTINUE TO
DIG SOUTH ALONG THE CA COAST...RESULTING IN ANOTHER DAY OF STRONG
GUSTY WINDS ACROSS A LARGE PORTION OF THE STATE. RH VALUES WILL
BE LOW ENOUGH FOR A RED FLAG WARNING THIS AFTERNOON FOR THE WEST
CENTRAL AND SOUTHWEST MOUNTAINS. RED FLAG CRITERIA COULD BE MEET
FOR A FEW HOURS ACROSS THE MIDDLE RIO GRANDE VALLEY...THE SANDIA
MANZANO MOUNTAINS...AND THE NORTHEAST HIGHLANDS BUT AT THIS TIME
DO NOT FEEL THAT TIMEFRAME WILL BE LONG ENOUGH TO WARRANT RED
FLAG WARNING. UPR LVL SYSTEM BEGINS TO SWING EAST ACROSS SOUTHERN
ARIZONA OVERNIGHT TONIGHT RESULTING IN ISOLATED SHOWERS ACROSS
THE WESTERN HALF OF THE STATE OVERNIGHT. AS SYSTEM TRAVERSES THE
STATE ON SATURDAY...AREA WILL SEE AN INCREASE IN SHOWER AND
THUNDERSTORM ACTIVITY. THE FAR EASTERN PLAINS ALONG THE TEXAS
STATE LINE WILL SEE SOME ISOLATED SEVERE THUNDERSTORMS WITH LARGE
HAIL AND DAMAGING WINDS SATURDAY AFTERNOON AND EVENING. THE FIRST
SYSTEM WILL BE A QUICK SYSTEM AND EXIT THE STATE SAT EVENING.

ANOTHER SYSTEM WILL FOLLOW ON THE HEELS OF THIS FIRST SYSTEM
BRINGING UNSETTLED WEATHER PATTERN TO NEW MEXICO FOR THE FIRST
HALF OF THE NEW WORK WEEK. CURRENT MODELS HAVE SYSTEM
INTENSIFYING AND DEEPENING OVER THE STATE CAUSING IT TO SLOW ITS
FORWARD MOVEMENT. IT WILL BECOME A FAIRLY STRONG SYSTEM BY THE
TIME IT EXITS THE STATE ON WEDNESDAY AFTERNOON. AT THIS TIME NO
CHANGES TO THE CURRENT FORECAST FOR EARLY NEXT WEEK. MODELS ARE
BEGINNING TO VARY A LITTLE ON TIMING SO HAVE DECIDED TO KEEP THE
MID RANGE AND EXTENDED FORECAST AS IS UNTIL WE SEE A LITTLE MORE
CONSISTENCY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  70  42  59  32 /   0  20  50  10
GALLUP..........................  66  34  53  23 /   0  30  40   5
GRANTS..........................  69  38  59  26 /   0  20  40   5
GLENWOOD........................  72  44  61  37 /   0  20  40   0
CHAMA...........................  60  28  47  20 /   0  20  50  10
LOS ALAMOS......................  67  34  56  24 /   0  10  50  10
RED RIVER.......................  50  29  35  22 /   0  10  50  20
TAOS............................  67  35  53  24 /   0  10  50  10
SANTA FE........................  69  35  56  26 /   0  10  50  10
SANTA FE AIRPORT................  71  40  59  32 /   0  10  40  10
ESPANOLA........................  74  43  62  34 /   0  10  50  10
ALBUQUERQUE HEIGHTS.............  75  46  66  41 /   0  10  40   5
ALBUQUERQUE VALLEY..............  76  47  67  41 /   0  10  40   5
ALBUQUERQUE FOOTHILLS...........  74  45  65  38 /   0  10  40   5
ALBUQUERQUE WEST MESA...........  75  45  65  40 /   0  10  40   5
SOCORRO.........................  77  48  68  41 /   0  10  30   0
SANDIA PARK/CEDAR CREST.........  70  40  59  35 /   0  10  40   5
MORIARTY/ESTANCIA...............  72  42  61  34 /   0   5  30   5
CARRIZOZO.......................  74  46  65  39 /   0   5  20   0
RUIDOSO.........................  65  43  56  38 /   0   5  20   0
RATON...........................  73  37  60  29 /   5   5  30  20
LAS VEGAS.......................  69  37  56  31 /   0   5  40  10
ROY.............................  74  44  61  40 /   0   5  30  20
CLAYTON.........................  77  46  66  40 /   5   5  30  30
SANTA ROSA......................  80  47  69  44 /   0   5  30  10
TUCUMCARI.......................  81  50  73  43 /   5   5  20  20
FORT SUMNER.....................  83  49  73  43 /   0   5  20  20
CLOVIS..........................  82  51  76  44 /   5   5  20  20
PORTALES........................  83  50  76  44 /   5   5  20  20
ROSWELL.........................  84  50  77  47 /   5   5  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ105-109.

&&

16
Hazardous weather outlook, Apr 19, 5:29 AM MDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 AM MDT THU APR 19 2007

NMZ001>021-026-201200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
529 AM MDT THU APR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY FOR THE SANDIA...MANZANO...AND
GALLINAS MOUNTAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND
EVENING ACROSS THE FAR EASTERN PLAINS ALONG THE TEXAS STATE LINE. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON AND EVENING.

16

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.